ETHICON INC. SFX SPI MCRYL+UNI VIO 6IN 3-0 SA RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B449 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
01/01/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.2.Date of index surgical procedure? 3.The diagnosis and indication for the index surgical procedure? 4.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? 5.On what tissue was the suture used? 6.What was the tissue condition (normal, thin, calcified, fragile, diseased)? 7.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? 8.Was at least one reverse stitch performed prior to closure? 9.Where was the anastomotic leak? 10.How was the anastomotic leak managed? 11.Please describe any surgical intervention required for the anastomotic leak including date and findings.12.Please describe the appearance of the suture during the second procedure.13.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? 14.Did the suture barbs not engage in the tissue? 15.Did the suture pull out of the tissue? 16.Did the fixation loop fail? 17.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? 18.Onset date/time of anastomotic leak? (# post op days) 19.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? 20.What symptoms did the patient experience following the index surgical procedure? onset date? 21.Other relevant patient history/concomitant medications? 22.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 23.What is the patient's current status? 24.Surgeon¿s name?.
Event or Problem Description
It was reported that a patient underwent a robotic prostatectomy on an unknown date in 2025 and barbed suture was trialed.The patient experienced a bladder leak from the ureterovesical anastomosis.A leak test was conducted intra-operatively, and the anastomosis looked good at the time.During patient follow-up, a leak was discovered and determined to be from the bladder.Surgeon opines that the stratafix slipped and caused the anastomosis to fail.Surgeon states he has never had a bladder leak in over 1000 cases, and the only changed variable in this specific patient was the barbed suture.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b1, b2, d3, h6.Additional information: a3a, e1.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Male.Date of index surgical procedure? on (b)(6) 2025.The diagnosis and indication for the index surgical procedure? unknown.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? robotic.On what tissue was the suture used? suture was used on urethrovesical anastomosis to reconnect bladder and urethra.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal tissue condition.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? stratafix strands were interlocked at fixation loop to create double-armed.Was at least one reverse stitch performed prior to closure? no reverse stitches were performed.Surgeon tied the two stratafix strands together with a knot.He was aware this is a contraindication; however, this is the technique he has been using with vloc for years.Where was the anastomotic leak? there is no precise way to determine where the anastomotic leak was, but the surgeon anticipates it came from the bladder.How was the anastomotic leak managed? managed leak having drain placed in patient, and longer hospital stay due to surgeon concerns.Please describe any surgical intervention required for the anastomotic leak including date and findings.There was not surgical intervention to my current knowledge.Please describe the appearance of the suture during the second procedure.No second procedure/visual of stratafix suture.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? suture did not break intra-operatively, but possibly could have post-operatively.Did the suture barbs not engage in the tissue? the suture barbs did engage in tissue, and leak test was performed intraoperatively before closing with no concern from pa or surgeon.Did the suture pull out of the tissue? the suture did not pull out of the tissue.Did the fixation loop fail? the fixation loop did not fail.Were there any patient stress factors that led to the suture breaking or pulling out of the tissue? unknown patient stress factors.Onset date/time of anastomotic leak? (# post op days) unknown onset of leak.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no re-operation conducted.What symptoms did the patient experience following the index surgical procedure? unknown patient symptoms.Onset date? other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? physician's opinion is that stratafix slipped post-operatively because the barbs are not robust enough to hold the tissue.What is the patient's current status? unknown patient status.Surgeon's name? (b)(6), urology.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.